Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had Novasure procedure done, experiencing light menstrual periods. Have fibroids in uterus, became anemic and low RBC

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I had the novasure procedure done on 6/10 & am experiencing a light menstrual period as of this week. I did have fibroids in my uterus area & questioned my Doctor if this was an effective procedure to eliminate the extremely heavy menstrual cycles experienced for 5 months; so heavy, I became anemic & red blood count dropped to 9 at the last count. Since the ablasion, my blood counts are normal & good. Now nervous since starting to experience another menstrual cycle. I have a call in to my OB/GYN that did procedure.

Posted Tue, 1 Oct 2013 in Women's Health
Answered by Dr. Rhea Chanda 1 hour later
Brief Answer:
Follow up with ultrasound

Detailed Answer:

Endometrial ablation burns the lining of the uterus. Fibroids can be of various types and sizes. Ablation is a procedure that works only if the fibroids are small,or of a certain type. You may experience some bleeding after the ablation process.But usually much less in amount than before. After some months,you not bleed at all.All this provided only if the fibroids are not large or certain types. It would depend on the size of the uterus.If the ablation has worked, then you should be feeling the effects within 6 month.If it hasnt you may get symptoms again.

So,to summarize, you may get some light bleeding after the procedure. But not as heavy as before. However,if they are as heavy as before, then you may need surgery.If i understand correctly,you had the procedure in 2010. Since then,you have started bleeding again for the first time after 3 yrs. That is not unheard of,but needs to be followed up. You should repeat an ultrasound to check for fibroids, uterine size and thickness of endometrial lining.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor